Jump to content

Hypertensive Pots People


Recommended Posts

I've tried searching the site, but I'm having trouble finding, you all. From what I've read from Dr. Grubb, it seems to be treated a bit differently. I'm having trouble finding what the difference is. The cardiac doc put me on 60XR mg of inderal, but I'm having more dizzyness now and it's more fatiguing. I'm also still having times where the hypertension pushes thru. Of course, my BP is still dropping under a 100 when I lay down. The swings aren't as bad as they were though.

I must say this version of pots seems a bit more managable then everyone who gets hypotensive right after they stand. When I get syncope, I get so sick as I'm collasping. Can't imagine how awful that feels, if it happened every day. My syncope's usually take a trigger, and I realize now, how good I've been at compensating and avoiding, without even realizing it. They gave me a least of things to avoid and that aggravate it. I'm reading the least going, yea, don't do that, have always avoid that. Read it to my husband last nite, hoping he'll better understand, what I've been going thru. I don't know about you all but, I don't really LOOK sick and I try to stay up beat, so people don't always realize and a lot of doc's think you have anxiety.

It's been a very long journey getting to diagnoses and treatment part, I'm so hopeful, I can over come this.

Link to comment
Share on other sites

Hi AZgirl,

I can't tell you for sure what med will help you, becuase I don't do them very well! But I can tell you if you are feeling that way on inderal (that is a beta blocker right?) that you might want to take your heart rate when you are laying down. When I was put on a beta blocker even though I was having severe tachycardia, when I laid down my heart rate was 30 35 and 40! Had heart doctors think I was in heart failure! But it made me feel awful. Just a thought.

Also I really get what you are saying about trying to stay upbeat...I learned to try to not "look" sick, because I was always told it was anxiety. I get severe virtigo sometimes, and can't stand without swaying like I am drunk, and then I would be accused of taking street drugs!! It's funny, because I wanted the doctors to believe that I was sick, but at the same time I was being told all my symptoms were anxiety, or the one I liked the best was I think you are just a little dramatic about your symptoms! And that was when I was trying hard NOT to look like something was really wrong.

Suzy

Link to comment
Share on other sites

Hi AZgirl,

I can't tell you for sure what med will help you, becuase I don't do them very well! But I can tell you if you are feeling that way on inderal (that is a beta blocker right?) that you might want to take your heart rate when you are laying down. When I was put on a beta blocker even though I was having severe tachycardia, when I laid down my heart rate was 30 35 and 40! Had heart doctors think I was in heart failure! But it made me feel awful. Just a thought.

Also I really get what you are saying about trying to stay upbeat...I learned to try to not "look" sick, because I was always told it was anxiety. I get severe virtigo sometimes, and can't stand without swaying like I am drunk, and then I would be accused of taking street drugs!! It's funny, because I wanted the doctors to believe that I was sick, but at the same time I was being told all my symptoms were anxiety, or the one I liked the best was I think you are just a little dramatic about your symptoms! And that was when I was trying hard NOT to look like something was really wrong.

Suzy

Hey Suzy,

Sent you an e-mail, I agree can't the personal names and contacts off the board.

You made me laugh, when I read the "your dramatic". I've heard that one! I tend to get keyed up when I'm talking sometimes, now I know it's my ANS system going into fight and flight mode.

My heart rate even before the meds was going from the 50's (occasionally below that) into the 100's every time a changed positions. The holter showed in the 40's after going on the inderal. My echo test actually did show I have left ventricular dystolic dysfunction, which can be the start of heart failure. Because my ejection fraction is still normal, it isn't early heart failure yet, but they will have to watch it. I really haven't had a chance to ask the doc if it's contributing to pots and syncope yet. Oh gosh I've got to get going, typing these things uses up time fast. I'll check in when I get back. :)

Link to comment
Share on other sites

HYPER-tensive POTS is usually Hyperadrenergic POTS. You'll have better luck looking under that. I also go hypertensive when upright and even further when my arms are above my head. I have many grey-outs, but have not yet fainted. My BB was stopped after 12noon due to nightly bradycardia. My HR without meds (holter monitor results) is in the low 40's-50's, so the docs did not want it going lower on the BB. I also go hypotensive when lying down, usually 90/50.

One thing to watch for with "our" kind of POTS is MCAD (Mast Cell Activation Disorder) which makes BBs a BIG No-no! :) 50% of Hyperadrenergic POTS patients may also have this. If you have flushing or hives or difficulty breathing on the BB, then you probably don't want to take it, or greatly reduce your dose. I find that I am hyper-responsive to BBs and 10-20mg of Propranolol will do wonders for me.

If you can't find more info by searching that, PM me.

Jennifer :P

Link to comment
Share on other sites

HYPER-tensive POTS is usually Hyperadrenergic POTS. You'll have better luck looking under that. I also go hypertensive when upright and even further when my arms are above my head. I have many grey-outs, but have not yet fainted. My BB was stopped after 12noon due to nightly bradycardia. My HR without meds (holter monitor results) is in the low 40's-50's, so the docs did not want it going lower on the BB. I also go hypotensive when lying down, usually 90/50.

One thing to watch for with "our" kind of POTS is MCAD (Mast Cell Activation Disorder) which makes BBs a BIG No-no! :( 50% of Hyperadrenergic POTS patients may also have this. If you have flushing or hives or difficulty breathing on the BB, then you probably don't want to take it, or greatly reduce your dose. I find that I am hyper-responsive to BBs and 10-20mg of Propranolol will do wonders for me.

If you can't find more info by searching that, PM me.

Jennifer :P

Thank you for the info. I think your right that I may have the hyperadrenergic type, that or eds vascular, which I'm waiting on the results for. I was getting low readings before meds, and that still is happening. Atenonol was making me real hypotensive at night, so I was put on short acting propanonol 25 mg. It bought my heart rate down but not my BP. So my new doc change me to 60mg XR propan. It's only been a month, BP is better, not such great swings, but still getting supine hypo and standing BP pushing through at times. I get red when I'm hot or embarrased, but that's it no hives, or flushing. Though a psuedophede does get rid of my headaches. thanks again for the input! m

Link to comment
Share on other sites

Dr Stewart believes that betablockers may actually be unhelpful in all forms of POTS.

Does Dr. Stewart publish his ideas in a form in which I have access? I would like to show my POTS doc at the next visit. Thanks.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...